You are using an older browser version. Please use a supported version for the best MSN experience.

WA drug warning after health scare

AAP logoAAP 29/12/2016

Two men in their 20s have suffered life-threatening reactions to illicit drugs, prompting WA Police and health authorities to issue a warning.

The pair received emergency treatment after inhaling a combination of powdered substances, which they mistakenly believed was ecstasy, while a third man was assessed and later discharged.

ChemCentre director of forensic science Colin Priddis said synthetic drugs that were new to Australia continued to come through the laboratory.

"That means more than ever that people don't know what drug or drug combination they're consuming nor how their body will react, and the incidents over Christmas demonstrate the dire circumstances that can eventuate," he said.

Detective Senior Sergeant Ian Thompson said it was a timely reminder ahead of social events over summer.

"There is always risk associated with consuming illicit drugs because the manufacturers are only interested in profits, rather than the welfare of consumers," he said.

Police are investigating the source of the drugs.

image beaconimage beaconimage beacon